Facebook Pixel
ask: 

I got my period after taking Plan B pills even though I just had my period 3 days before.

By August 12, 2009 - 9:20pm
 
Rate This

My bf and I had unprotected sex right atfer I just ended my period I took plan B pills and the next day I got my period again even though I just had it 3 days earlier. But now I still haven't gotten my period. Is it possible that I'm just late?

Can anyone please help me? I'm thinking I'm just going to get my period really late. Or is it possible that I am pregnant? Answers asap please.

Add a Comment782 Comments

EmpowHER Guest
Anonymous

Hi! I'm 16 and my boyfriend and I were having non protected sex a couple days after my last period and he came inside of me. We hurried up and got dressed and went straight to CVS and got the plan b pill and I took it right away. I did not get nauseous or anything, but exactly a week later I'm having like a mini period. It started out really light then the second day it got really heavy for 5-7 hours with blood clots. The third day (today) it was light spotting. Is implantation bleeding or the plan b period? Am I pregnant? PLEASE HELP IM SCARED!!!

February 18, 2016 - 8:15pm
Guide (reply to Anonymous)

Hello Anonymous,

This is not implantation bleeding. This is breakthrough bleeding caused by taking Plan B. It is bleeding between periods. You are not pregnant. The pill worked to prevent pregnancy.

Plan B prevents pregnancy by preventing ovulation. Your next monthly period might start earlier or later than expected. Flow might be lighter or heavier than normal.

Anonymous, you are young and have made the decision to be sexually active. Please start using some type of birth control. An emergency contraceptive is designed for emergency only situations and is not intended to be used as birth control.

Please learn about all options:
"Which Method of Birth Control Should I Use? Part I"
http://www.empowher.com/birth-control/content/which-method-birth-control-should-i-use-part-i

"Which Method of Birth Control Should I Use? Part II"
http://www.empowher.com/birth-control/content/which-method-birth-control-should-i-use-part-ii

Regards,
Maryann

February 19, 2016 - 10:22am
EmpowHER Guest
Anonymous

Hi! My period tends to be occur at the very end of the month, leading into the proceeding month. With that being said, I hadn't menstruated for the month yet, and was having intercourse when the condom broke. This was Jan. 16 at around 3am. I bought Plan B one step the next evening around 7pm. I started bleeding about two weeks later, on Feb. 1st. It was sort of heavy and the abdominal cramps were fairly bad. The bleeding has slowed down/almost stopped today, on Feb 3rd. Is this implantation bleeding? Thank you so much! (I'm a nursing student and should know this, but relaxing is a bit difficult right now)

February 3, 2016 - 10:22pm
HERWriter Guide (reply to Anonymous)

Hi Anon

This is your period, not implantation bleeding. Implantation bleeding is a few drops here and there and Plan B is up to 95% effective. This means you're not pregnant.
Best,
Susan

February 4, 2016 - 6:59am
EmpowHER Guest
Anonymous

Hello,

I got my last period at the end of October. I had unprotected sex on November 27&28 but was unable to purchase the plan B pill until November 30. I had signs of period coming but have had a light brown discharge for the past 24 hours. Could this be implantation bleeding or just a side effect of the pill?

December 6, 2015 - 11:16pm
HERWriter Guide (reply to Anonymous)

Hi Anon
It sounds like you had sex right before your period was due - a generally safe time so there may have been no need for Plan B.

Side effects of Plan B include bleeding and it may have changed your normal cycle - again, another common side effect. This bleeding could also be the start of your period, we cannot say which is it. Give yourself few days and see what happens.
Susan

December 7, 2015 - 4:03pm
EmpowHER Guest
Anonymous

A few days after my period ended, I had sex and there were some issues with the condom. I am not currently on birth control and to be safe, I took the PlanB pill the next morning. Now, 5 days later, I started to have period-like bleeding again. It was enough to require multiple tampons throughout the day. I'm nearing the end of the second day of this "period" and I still need tampons, but it is lighter in flow.

Is this a side effect from the pill or implantation bleeding? I still have two weeks until the time my period usually shows up. I'm just not sure what is going on and after reading a bunch of conflicting things, I am worried. I know consulting my doctor is best but I was hoping for some insight beforehand.

I now have a birth control prescription, but was going to wait until my next, regular period came to start taking it when things hopefully become more regular.

September 13, 2015 - 5:54pm
HERWriter Guide (reply to Anonymous)

Hi Anon!

This bleeding is a side effect of Plan B - in fact, it's a very common side effect and it nothing to worry about. Plan B is 90-95% effective when taken within 24 hours, I don't think pregnancy will be an issue for you.
Best,
Susan

September 15, 2015 - 4:40am
EmpowHER Guest
Anonymous (reply to Susan Cody)

I took plan b about a week ago and on the day my period was expected I had brown discharge and blood whenever I wiped. The first time I took plan b I had brown discharge a day before my period but this time the brown discharge has lasted 2 days. Should I be worried this time?

February 13, 2016 - 9:23am
EmpowHER Guest
Anonymous

I wrote on her back on December 11 after a condom break. I`m hoping someone can shed some light on my situation. The day after the condom break I started my period, but to be safe rather than sorry I went ahead and brought/took the generic brand of Plan B (Next Choice One Dose). My period is normally 4 days long but last month it lasted 7. Probably due to the pill. But this month I have yet to get my period. I have taken a sensitive pregnancy test and got back a negative. I`m panicking and need some answers. Anything is better than not knowing what`s going on. Thanks.

January 24, 2015 - 2:04pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags

Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!